North Carolina, 2012

Flooding in North Carolina, August 7, 2012

August 7, 2012 · NWS AKQ · 2 events in 1 county or zone

Scattered thunderstorms associated with a trough of low pressure produced heavy rain which caused flooding across portions of northeast North Carolina.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AKQ wrote it up.

Scattered thunderstorms associated with a trough of low pressure produced heavy rain which caused flooding across portions of northeast North Carolina.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before the first event at Aug 7, 2:22 PM EST, 3 hours 28 minutes earlier.

Area forecast discussion, Aug 7, 2:22 PM EST, 3 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
322 PM EDT TUE AUG 7 2012

.SYNOPSIS...
A FRONTAL BOUNDARY WILL REMAIN NEARLY STATIONARY ACROSS THE
REGION INTO WEDNESDAY MORNING...THEN SLOWLY MOVES OFF THE COAST
WEDNESDAY NIGHT. A MORE SUBSTANTIAL LOW PRESSURE SYSTEM WILL
IMPACT THE MID ATLANTIC REGION FRIDAY INTO SATURDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
A STATIONARY FRONT WILL REMAIN DRAPED OVER NRN PORTIONS OF THE FA
THROUGH TONIGHT. VERY LITTLE CHANGE TO OVERALL H85 WX PATTERN WITH
THE EXCEPTION OF A TROUGH DEVELOPING OVER THE APPALACHIANS OF
WV/VA. ALTHOUGH SHOWERS AND THUNDERSTORMS HAVE BEEN AT A MINIMUM
EARLY THIS AFTERNOON...SOME CLEARING TO THE SOUTH AND WEST SHOULD
CREATE JUST ENOUGH INSTABILITY FOR THUNDERSTORMS TO DEVELOP/FILL
IN FROM SOUTHWEST TO NORTHEAST AS THE LATE AFTERNOON/EARLY EVENING
PROGRESSES. BEST SHORTWAVE ENERGY LIES TO THE SOUTH IN SRN NC BUT
IS EXPECTED ROTATE OUT OVER THE NC OUTER BANKS AREA RATHER THAN
INTO NE NC. A WEAK AREA OF MOISTURE CONVERGENCE SITS OVER THE
LOWER EASTERN SHORE AND ACROSS SE VA WHERE HIGHER STORM TOPS HAVE
BEEN SEEN IN LOW LIGHT VISIBLE SATELLITES IMAGES. THEREFORE...STILL
EXPECTING BEST PRECIP/STORM CHANCES TO BE ACROSS SRN/SE VA AND NE
NC. MAIN THREAT CONTINUES TO BE FROM HEAVY RAIN DUE TO A HUMID
AIRMASS AND TRAINING OF STORMS WHICH MAY CAUSE LOCALIZED FLOODING
PROBLEMS...ESPECIALLY IN AREAS WITH POOR DRAINAGE AS WELL AS IN
LOCATIONS THAT EXPERIENCED UPWARDS OF 2 INCHES OF RAINFALL FROM
TRAINING STORMS YESTERDAY. PRECIP SHOULD TAPER OFF FROM WEST TO
EAST LATER TONIGHT WITH LINGERING SHOWERS AND ISO-SCT THUNDERSTORMS
CLOSER TO THE COAST.

&&

.SHORT TERM /WEDNESDAY THROUGH FRIDAY/...
THE FRONT WILL AGAIN BE NEARLY STATIONARY OVER THE FA ON WEDNESDAY
AND THEN SLOWLY DISSIPATE OFF THE COAST WEDNESDAY NIGHT...KEEPING AN
UNSETTLED WX PATTERN OVER THE MID ATLANTIC REGION. BEST PRECIP/STORM
CHANCES WILL CONTINUE OVER SE VA AND NE NC WHERE FAVORABLE
LIFT/ENERGY RESIDES...SLIGHT CHANCE POPS EXPECTED NORTH AND WEST OF
THESE AREAS. HIGH TEMPERATURES WILL HOVER NEAR SEASONAL NORMALS IN
THE MID-UPPER 80S.

A LEE TROUGH DEVELOPS OVER THE REGION ON THURSDAY. THE TROUGH WILL
HELP TO BOOST TEMPERATURES SEVERAL DEGREES ABOVE NORMAL (LOWER 90S
INLAND...UPPER 80S IMMEDIATE COAST) IN PERSISTENT S-SW SURFACE
FLOW. PLENTY OF HEAT COMBINED WITH ADDITIONAL HUMIDITY PUMPED UP
FROM THE GULF AND ATLANTIC COASTS SHOULD TRIGGER AFTERNOON
THUNDERSTORMS THAT SHOULD MAINTAIN THEMSELVES OVERNIGHT DUE TO THE
PRESENCE OF THETA-E RIDGING.

FRIDAY WILL BE AN INTERESTING DAY AS A MORE SUBSTANTIAL SURFACE LOW
PRESSURE SYSTEM APPROACHES THE REGION FROM THE TN/OH VALLEYS.
ANOTHER ROUND OF HOT TEMPERATURES (SIMILAR TO THURSDAY) AND
PLENTY OF HUMIDITY WILL ONCE AGAIN ACT TO DESTABILIZE THE LOWER
LEVELS OF THE ATMOSPHERE AND COULD LEAD TO ADDITIONAL STORM
DEVELOPMENT FRIDAY AFTERNOON. SHEAR PROFILE IS MOSTLY
UNIDIRECTIONAL WITH SOME LOW LEVEL VEERING WITH HEIGHT...THEREFORE
A FEW STORMS COULD BECOME SEVERE WITH LOCALLY DAMAGING WINDS. A
FEW CAVEATS TO CONSIDER ARE THE PRESENCE OF LINGERING SHOWER
ACTIVITY (ESPECIALLY NEAR THE COAST) FRIDAY MORNING AND HOW MUCH
CLOUD COVER WILL STREAM IN AHEAD OF THE LOW AND ITS ASSOCIATED
COLD FRONT...BOTH OF WHICH COULD HAMPER CONVECTIVE DEVELOPMENT.
TIMING WILL BE EVERYTHING AND WILL CONTINUE TO MONITOR THIS WX
SITUATION CLOSELY. SPC HAS THE MID ATLANTIC REGION WITHIN A SLIGHT
RISK AREA FOR FRIDAY. WILL KEEP THREAT FOR STRONG TO SEVERE STORMS
OUT OF THE HAZARDOUS WEATHER OUTLOOK FOR NOW.

&&

.LONG TERM /FRIDAY NIGHT THROUGH MONDAY/...
UPR-LVL TROF PIVOTS FROM THE OH VALLEY TO THE NORTHEAST FRI NGT INTO
SAT...LEADING TO THE RAIN FRI CONTINUING INTO FRI NGT AND SAT. SFC
LO PRES AND AN ASSOCIATED COLD FRNT...DEEP MOISTURE...A PRE-FRONTAL
TROF...AND RFQ OF AN UPR-LVL JET STREAK WILL LEAD TO SHWRS AND TSTMS
LIKELY FRI NGT (60% POPS)...WITH 50% POPS FOR SAT AS MODELS HAVE
SLOWED THE PROGRESSION OF THE AFOREMENTIONED TROF AND ASSOCIATED COLD
FRNT. STRONG STORMS ARE POSSIBLE AS WELL DUE TO STRONG FORCING...
SHEAR...AND A DEVELOPING LLJ. FROPA MAY BE DELAYED UNTIL SAT
AFTN/EVENG...WITH POPS DECREASING SAT NGT AND SUN. HI PRES BLDS IN
BEHIND THE FRNT ERLY NEXT WEEK WITH POPS CAPPED AT 20-30%. TEMPS
NEAR NORMAL THRU THE PERIOD. HIGHS IN THE MID TO UPR 80S WITH LOWS
IN THE MID 60S TO LOW 70S.

&&

.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
AS OF 18Z...SCATTERED SHOWERS WERE SPREAD OUT ACROSS EASTERN
PORTIONS OF THE AREA. THE TAF SITES HAVE HAD FREQUENT PERIODS OF
MVFR THROUGHOUT THE PAST SIX HOURS. HAVE VFR WITH TEMPO GROUP OF
MVFR NEXT FEW HOURS.

TSTMS ARE EXPECTED TO INCREASE THROUGH THE AFTN WITH SOME POSSIBLY
DEVELOPING OVER THE PIEDMONT. ALL THE TAF SITES EXCEPT SBY HAVE A 2
HOUR PREDOMINANT PERIOD OF SHOWERS WITH TSTMS IN VICINITY FOR LATE
AFTN/EARLY EVENING. WILL UPDATE IF TSTMS BECOME MORE CERTAIN FOR
THE TERMINAL AREA.

MOS FCSTS ARE MORE BULLISH ON IFR WEDNESDAY MORNING COMPARED WITH
WHAT THEY HAD 24 HOURS AGO FOR THIS MORNING. IFR WILL BE INFLUENCED
ON HOW MUCH CLEARING OCCURS OVERNIGHT AND HOW MUCH RAIN FALLS THIS
EVENING. HAVE PLENTY OF MVFR IN THE TAFS BUT HELD BACK ON IFR
FOR NOW. UPDATES CAN REASSESS THE SITUATION.

CONDITIONS WILL LIKELY BE SLOW TO IMPROVE WEDNESDAY MORNING WITH
LIGHT WINDS IN PLACE. KEPT MVFR GOING THROUGH 18Z EXCEPT AT SBY.

OUTLOOK...NO APPRECIABLE CHANGE IN THE WX PATTERN IS EXPECTED FOR
THE NEXT SEVERAL DAYS. CHC FOR TSTMS WEDNESDAY AFTN WILL BE
HIGHEST OVER ORF/ECG...WITH ANOTHER CHANCE FOR TSTMS AGAIN ON
THURSDAY AFTERNOON. SHOWER AND THUNDERSTORM CHANCES INCREASE
ACROSS THE AREA FOR FRIDAY AND SATURDAY AS A MORE SUBSTANTIAL LOW
PRESSURE SYSTEM IMPACTS THE MID ATLANTIC REGION.

&&

.MARINE...
NO MARINE HEADLINES NEC FOR THE NEXT FEW DAYS. WEAK FRNTAL BNDRY
CURRENTLY STALLED OVER NORTHERN PORTIONS OF THE AREA WILL REMAIN
FAIRLY STATIONARY AND SLOWLY DISSIPATE THRU WED. WEAK PRES GRADIENT
ASSOCIATED WITH THE FRNT CONTINUES SO WINDS MAINLY S/SW AOB 10 KT...
UP TO AROUND 15 KT AT TIMES. WAVES 1-2 FT AND SEAS 2-3 FT. S/SW
WINDS SLOWLY INCREASE THU-FRI-SAT AHEAD OF THE NEXT (STRONGER)
COLD FRNT WITH MARGINAL SCA CONDITIONS POSSIBLE. SEAS WILL BUILD
FROM 3-4 FT FRI NGT TO 4-6 FT SAT. THE FROPA OCCURS LATE SAT/SAT
NGT. QUIET MARINE CONDITIONS RETURN SUN THRU TUE AS SFC HI PRES
BLDS IN FROM THE WEST BEHIND THE FRNT.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...NONE.

&&

SYNOPSIS...BMD
NEAR TERM...BMD
SHORT TERM...BMD
LONG TERM...MAS
AVIATION...LSA/BMD
MARINE...MAS
Hazardous weather outlook, Aug 7, 2:23 PM EST, 3 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
323 PM EDT TUE AUG 7 2012

MDZ021>025-NCZ012>017-030>032-102-VAZ048-049-060>100-081930-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-
BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-FLUVANNA-LOUISA-
PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-MECKLENBURG-
LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-KING WILLIAM-
KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-
BRUNSWICK-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER-
MIDDLESEX-MATHEWS-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK-
SOUTHAMPTON-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-
SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA-
323 PM EDT TUE AUG 7 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST
NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH
CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR
SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS
VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF
VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF
SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA.

.DAY ONE...LATE THIS AFTERNOON AND TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON INTO TONIGHT
WILL PRODUCE LOCALLY HEAVY RAINFALL WHICH MAY LEAD TO LOCALIZED
FLOODING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ630>638-650-652-654-656-658-081930-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA-
CURRITUCK SOUND-
CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE
CHESAPEAKE BAY BRIDGE TUNNEL-
RAPPAHANNOCK RIVER FROM URBANNA TO WINDMILL POINT-YORK RIVER-
JAMES RIVER FROM JAMESTOWN TO THE JAMES RIVER BRIDGE-
JAMES RIVER FROM THE JAMES RIVER BRIDGE TO THE HAMPTON ROADS BRIDGE-
TUNNEL-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO
20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO
20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO
20 NM-
323 PM EDT TUE AUG 7 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE
BAY...THE LOWER CHESAPEAKE BAY...THE MID ATLANTIC COASTAL
WATERS...CURRITUCK SOUND...THE EASTERN JAMES RIVER...THE EASTERN
RAPPAHANNOCK RIVER AND THE EASTERN YORK RIVER.

.DAY ONE...LATE THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

BMD

In the hours before

Special weather statement, Aug 7, 11:56 AM EST, 5 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1256 PM EDT TUE AUG 7 2012

MDZ021-071745-
DORCHESTER MD-
1256 PM EDT TUE AUG 7 2012

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL DORCHESTER COUNTY...

AT 1252 PM EDT...A STRONG THUNDERSTORM WAS NEAR CHURCH CREEK...MOVING
NORTHEAST AT 10 MPH.

* EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN
NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.

* VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER
TO POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN WILL CAUSE
RAPID RISES ON SMALL STREAMS AND CREEKS.

* THIS STORM WILL BE NEAR HUDSON...CAMBRIDGE AND LINKWOOD.

LAT...LON 3860 7616 3861 7614 3858 7607 3860 7599
      3856 7590 3844 7598 3837 7608 3848 7635
      3851 7634 3850 7628 3854 7622 3853 7624
      3853 7628 3857 7629 3857 7632 3859 7628
      3864 7629 3862 7622 3864 7617

DEROSA
Special weather statement, Aug 7, 4:08 PM EST, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
508 PM EDT TUE AUG 7 2012

NCZ017-VAZ097-098-072200-
CHESAPEAKE VA-VIRGINIA BEACH VA-WESTERN CURRITUCK NC-
508 PM EDT TUE AUG 7 2012

...FUNNEL CLOUDS POSSIBLE WITH THUNDERSTORM MOVING ACROSS CURRITUCK
COUNTY...

A FEW STORM SPOTTERS HAVE REPORTED SIGHTING A FUNNEL CLOUDS JUST
NORTHEAST OF MOYOCK. THESE FUNNEL CLOUDS ARE IN ASSOCIATION WITH A
SMALL CLUSTER OF SHOWERS AND THUNDERSTORMS...INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR ABOUT 7 MILES NORTHWEST OF
CURRITUCK...MOVING NORTHEAST AT 5 MPH. THIS ACTIVITY WILL REMAIN
OVER RURAL NORTHERN CURRITUCK COUNTY AT 515 PM EDT.

ATMOSPHERIC CONDITIONS ARE FAVORABLE FOR THE POSSIBLE FORMATION OF
SIMILAR WEAK CIRCULATIONS. THESE LOW HANGING CLOUDS WILL OFTEN
APPEAR TO DIP UP AND DOWN AT TIMES...BUT WILL NOT SHOW RAPID SIGNS
OF ROTATION...AND DO NOT POSE AN IMMEDIATE THREAT. HOWEVER...IN RARE
INSTANCES...THESE FUNNELS CAN TOUCH DOWN BRIEFLY. STAY ALERT AND BE
PREPARED TO MOVE TO A SAFE SHELTER IF A FUNNEL CLOUD APPROACHES THE
GROUND.

LAT...LON 3650 7599 3652 7599 3655 7602 3648 7602
      3646 7610 3650 7614 3660 7611 3652 7592

05
Special weather statement, Aug 7, 4:22 PM EST, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
522 PM EDT TUE AUG 7 2012

NCZ012>014-VAZ092-096-072215-
GATES NC-HERTFORD NC-NORTHAMPTON NC-SOUTHAMPTON VA-SUFFOLK VA-
522 PM EDT TUE AUG 7 2012

...STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN NORTHAMPTON...
NORTHWESTERN GATES...NORTHWESTERN HERTFORD...SOUTHERN SOUTHAMPTON AND
SOUTHWESTERN CITY OF SUFFOLK COUNTIES...

AN AREA OF STRONG THUNDERSTORMS COVERED PORTIONS OF CITY OF
SUFFOLK...GATES...HERTFORD...NORTHAMPTON AND SOUTHAMPTON COUNTIES AT
517 PM EDT. THE STRONG THUNDERSTORMS WERE GENERALLY MOVING EAST AT 5
MPH.

WIND GUSTS TO 30 MPH AND INTENSE LIGHTNING ARE POSSIBLE WITH THESE
STRONG THUNDERSTORMS. DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER
TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES. VERY HEAVY RAIN WILL FALL FROM THESE STRONG
THUNDERSTORMS...AND WILL CAUSE WATER TO POND ON ROADS AND FILL POOR
DRAINAGE AREAS. THE RAIN WILL CAUSE RAPID RISES ON SMALL STREAMS AND
CREEKS.

LAT...LON 3639 7686 3640 7703 3642 7720 3640 7731
      3657 7725 3657 7678 3652 7674

FORECASTER: JFOSTER
Special weather statement, Aug 7, 4:46 PM EST, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
546 PM EDT TUE AUG 7 2012

VAZ075-077-072220-
NORTHUMBERLAND-WESTMORELAND-
546 PM EDT TUE AUG 7 2012

...A STRONG THUNDERSTORM WILL MOVE ACROSS WESTMORELAND AND
NORTHUMBERLAND COUNTIES THROUGH 620 PM EDT...

AT 546 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
HAGUE...OR ABOUT 9 MILES NORTHWEST OF CALLAO...MOVING SOUTHWEST AT 5
MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...KINSALE...AND...MOUNT
HOLLY...KREMLIN.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

LAT...LON 3808 7654 3796 7660 3796 7662 3799 7667
      3798 7668 3800 7672 3800 7676 3803 7676
      3809 7684 3814 7668

SCALORA

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 flood. Local standard time, as filed.

Flood, Currituck

When
August 7, 5:50 PM EST
Where
Currituck County, 2.98 mi NNW of Snowden to 2.64 mi NNW of Snowden
Cause
Heavy Rain
Reported by
County Official
Coordinates
36.490, -76.140

Minor to moderate residential flooding in Moyock, including a parking lot on Highway 168.

Flood, Currituck

When
August 7, 6:25 PM EST
Where
Currituck County, 2.98 mi NNW of Snowden to 2.85 mi NNW of Snowden
Cause
Heavy Rain
Reported by
Broadcast Media
Coordinates
36.490, -76.140

Minor to moderate street flooding was reported along Tulls Creek Road between Guinea Road and Sawyertown Road.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in North Carolina in 2012Every state in 2012This day in weather historyWarnings in North Carolina, August 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 411018, 411019.